How to stop taking quetiapine?
Question posted by jedhoover on 24 July 2013
Last updated on 7 August 2013 by Turtle Major
My pdoc had me wean off Seroquel and at the same time gradually increase my new new medication to replace it. It took a few weeks to really level out, but I had no adverse side effects.
Hi, jed! The ONLY way to stop Seroquel is under your doctor's strict supervision. You have to wean off it by taking smaller and smaller doses over a period of time. Going *cold turkey* or stopping too quickly is the fast path to withdrawal syndrome ~ not pretty, not pleasant! Statistically, you run a very strong risk of relapse.
If I may ask also, why do you want to stop it? Not effective? Intolerable side effects? You need to be re-evaluated and possibly started on a different medication.
Feeling just dandy and you think you don't need it anymore? Unfortunately, BP doesn't get cured. Many people experience *honeymoons* during treatment and sometimes off their meds, sometimes for quite awhile. A large number will relapse ~ and have to start meds all over again.
jed, this isn't something to take lightly. You need to have a serious discussion with your doctor/psych before you make any decision.
Best wishes, WCV
Do not stop it without the advice of your dr. Why are you stopping it? You would taper down to go off, but your dr will advise how to do it.
- Quetiapine uses and safety info
- Quetiapine information for Healthcare Professionals (includes dosage details)
- Side effects of Quetiapine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.